Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 13, 2001, 4:18 PM EST for Fayette County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2001, 4:18 PM EST (21:18 UTC)
- Expired
- Mar 13, 2001, 4:45 PM EST
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 4:30 PM EST | Thunderstorm Wind 50 E | South Plymouth, OH | A Semi truck was blown over along State Route 218 in Washington Court House and trees were knocked down in South Plymouth. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 132119 SVRILN OHC047-132145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 418 PM EST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 445 PM EST... * AT 418 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF JEFFERSONVILLE...OR ABOUT 10 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WASHINGTON COURT HOUSE... JEFFERSONVILLE... BLOOMINGBURG... THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH AND SMALL HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:35 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 13, 2:35 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 235 PM EST TUE MAR 13 2001 VORT MAX MOVG ACRS SRN IND ATTM WITH ASCTD COLD POOL MOVG IN ALF. SHWRS HAV BCM FAIRLY WIDESPRD ACRS ERN IND/WRN OH PAST CPL HRS. BOUNDARY LAYER HAS WARMED UP ENUF TO PRETTY MUCH KP ALL PCPN IN THE FORM OF RAIN ALTHO HAV HAD A SMALL HAIL RPT OR TWO FM ERN IND. WL HAV TO HANG ON TO AN ERLY MENTION OF PCPN IN THE WEST AND EVNG WORDING IN THE EAST BEFORE VORT MAX SWINGS THRU AND THINGS BEGIN TO DRY OUT. HAV NOT SEEN ANY LTGG STRIKES SO FAR BUT PCPN LOOKING RADAR LOOKING PRETTY CONV AND WITH COOLING CONTG ALF...WL CONT WITH A MENTION OF SOME THUNDER IN THE S AND E. OTHER CONCERN FOR TNGT WL BE WINDS. QUITE A FEW WIND GUSTS IN THE 30 TO 35 KT RANGE ACRS IL AND IND ASCTD WITH 50 KT 8H JET THAT IS FCST TO SWING ACRS SRN FA THRU ARND 00Z. WL GO WITH WINDY WORDING ERLY THAN INDICT DCRSG WINDS OVRNGT. GOOD SUBSDC ACRS REGION ON WED WITH DRY AMS IN PLACE FOR PRTLY TO MOSTLY SUNNY SKIES. MDLS CONT TO TRY AND PHASE THE NRN/SRN STREAM SYSTEMS FOR LATE WED NGT AND THUR. MDLS HAV ALSO BEEN TRENDING A LTL FASTER WITH NGM THE FASTEST. BASED ON THIS WL GO AHD AND BRING A CHC OF PCPN INTO WRN PORTIONS OF FA LATE WED NGT AND GO WITH MAINLY CAT POPS FOR THUR. COOLER AIR MOVS IN ON BACK SIDE THUR NGT AND WL INDICT CHC RAIN CHGG TO SNOW LATE OVR ALL BUT SE. DID NOT DEVIATE TOO MUCH FM FWC GUID NKUMBERS THRU PD. .ILN...NONE. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:25 PM EST | Severe Thunderstorm Warning | ILN | Greene | 50 min |
| Mar 13, 3:55 PM EST | Severe Thunderstorm Warning | ILN | Warren | 35 min |
| Mar 13, 4:04 PM EST | Severe Thunderstorm Warning | ILN | Clinton | 26 min |
| Mar 13, 4:25 PM EST | Severe Thunderstorm Warning | ILN | Highland | 35 min |
| Mar 13, 4:53 PM EST | Severe Thunderstorm Warning | ILN | Butler, Warren | 52 min |
| Mar 13, 5:12 PM EST | Severe Thunderstorm Warning | ILN | Clinton | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.